Delayed ejaculation as lingering effect of Zoloft?
When I first began having sex with my 26-year old boyfriend 4 months ago, he was never able achieve orgasm during intercourse but could occasionally reach orgasm through manual stimulation. He has no problem maintaining an erection. At the time, he attributed the problem to the Zoloft that he had been taking for 2 months. He stopped taking the Zoloft and within a couple of weeks was able to achieve orgasm during intercourse *some* of the time. It has been 3 months since quitting Zoloft and he is still unable to achieve orgasm at all much of the time and it requires much effort and is often unsatisfying the rest of the time.
My boyfriend suffers from depression (currently untreated) and is under a lot of stress due to work, school, money, etc. Two weeks ago, he had an awful headache accompanied by partial visual field blindness and nausea. 14 hours in the emergency room declared it a complex migraine having ruled out other causes (unusual given his lack of history with migraines). Since the migraine, he has had chronic minor headaches, back pain and a frequent stomach pain just below the sternum which he describes as feeling like he's swallowed a golf ball and its lodged at the base of his esophogus.
Could his current anorgasmia still be attributed to the Zoloft? Aside from stress and anxiety, is there any explanation for these symptoms?
I had a similar experience. My doctor prescribed Paxil for me and warned that a side-effect was "delayed ejaculation." I wondered what that meant, and soon found out. There was no trouble with my libido or getting and maintaining a good erection, but orgasm from intercourse was totally impossible, and very nearly next to impossible from manual stimulation, so much so that I made my penis sore from trying. It was some time after I quit taking Paxil that this went away. That said, the Paxil worked very well for my depression and I enjoyed it otherwise.
And yes, stress can most definately affect your guy's ability to get an erection and have an orgasm.
As far as the other symptoms, the headache/pain could absolutely be stress related. As far as the pain under the sternum, sounds like an ulcer to me. I'm no doc, but stress can cause ulcers, as well. Good luck, and if it continues, maybe seek another opinion?
When I was depressed I did not have the confidence to meet women and have sex. Now that I am on Zoloft, I have the mental confidence but not the sexual confidence due to Zoloft's effect on the prostate. Talk about irony! Life just isn't fair!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.